Faslodex is used for ER (estrogen receptor) positive breast cancers, and is an estrogen blocker. AstraZeneca has a really good, simplified article on how it works here.
Usually, if you go on Faslodex, they observe you for at least three months to see if it is effective. For me, side effects were a hot, bruised area at the injections site (more on that later) and fatigue for the first shot. Some people experience muscle/joint pain. AstraZeneca lists the following as common side effects: injection site pain, nausea, muscle, joint, and bone pain, headache, tiredness, hot flashes, vomiting, loss of appetite, weakness, cough, constipation, shortness of breath, and increased liver enzymes It is not recommended for people who have liver problems, or who are on anticoagulants. In addition, you should not take it if you are pregnant.
I have to say, for me, I only had the extreme fatigue the first time I had it. The injection site bruising and pain was the greatest the first time I had it....and I think it had a lot to do with where I had it and who gave the injection (Nurse Rachett's sister). After my first experience and being told that being tired was "all in my head." I went to another place to get my chemo (same doctor, different office). There, it was a world of difference.....
Faslodex should be administered at room temperature and SLOWLY as it is very thick (neither was done the first time). In addition, you should not be bearing weight on the side you are getting injected as a slack muscle is better to accept it. Some people get their shots laying down on their sides. I just acted like one of these horses and canted on foot up while bearing all the weight on the opposite leg from which I was getting an injection. Slowly injecting it also made a world of difference. Simple things which made for a much smaller bruise and no big colorful lumps.
For some people, this works quite well. Unfortunately, for me it didn't. Hopefully, this will give you a heads up and help so that you won't get huge, bruised lumps on your derriere.